Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Green Bay, WI

June 24, 2006Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 2006, 1:17 PM CDT for Marathon County, Wisconsin. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2006, 1:17 PM CDT (18:17 UTC)
Expired
Jun 24, 2006, 2:00 PM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 123 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 1:20 PM CDTHAIL 0.75Wausau, WI
Jun 24, 1:21 PM CDTHAIL 0.88Rib Mountain, WI
Jun 24, 1:28 PM CDTTSTM WND GST 52Wausau, WIASOS MEASURED 45 KTS/52 MPH FROM 360 DEG.
Jun 24, 1:32 PM CDTHAIL 0.75Wausau, WIPENNY SIZE HAIL COVERING THE GROUND.
Jun 24, 1:43 PM CDTHAIL 0.75Weston, WIHAIL UP TO 3/4 INCH AND EXTREMEMLY HEAVY RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 12:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 241817
SVRGRB
WIC073-241900-
/O.NEW.KGRB.SV.W.0053.060624T1817Z-060624T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
117 PM CDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN

* UNTIL 200 PM CDT

* AT 115 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND STRONG
  WINDS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WAUSAU...  AND 
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTON BY 130 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4505 8970 4492 8979 4468 8934 4495 8922

$$

JKL
2 follow-up statements
000 
WWUS53 KGRB 241833
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
132 PM CDT SAT JUN 24 2006

WIC073-241900-
/O.CON.KGRB.SV.W.0053.000000T0000Z-060624T1900Z/
MARATHON WI-
132 PM CDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR MARATHON COUNTY...

AT 128 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS 
OVER 50 MPH.  THIS STORM WAS LOCATED ON THE SOUTH SIDE OF WAUSAU 
NEAR SCHOFIELD...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RINGLE BY 150 PM...

IF YOU ARE IN THE PATH OF THE STORM...MOVE INDOORS IMMEDIATELY.  
STAY AWAY FROM WINDOWS.

LAT...LON 4505 8970 4492 8979 4468 8934 4495 8922

$$
JKL
000 
WWUS53 KGRB 241858
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
157 PM CDT SAT JUN 24 2006

WIC073-241907-
/O.EXP.KGRB.SV.W.0053.000000T0000Z-060624T1900Z/
MARATHON WI-
157 PM CDT SAT JUN 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY EXPIRES AT 200
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 700 
PM CDT.

LAT...LON 4505 8970 4492 8979 4468 8934 4495 8922

$$

KALLAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 AM CDT, 9 hours 47 minutes earlier.

Area forecast discussion, Jun 24, 3:30 AM CDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT SAT JUN 24 2006

.SHORT TERM...TODAY THROUGH SUNDAY.

MAIN FORECAST FOR THIS PERIOD WILL BE ON CONVECTION AND ASSOCIATED
CLOUD COVER AND ITS AFFECTS ON MAXIMUM TEMPERATURES BOTH DAYS. RADAR
INDICATED MID LEVEL RETURNS ACROSS CENTRAL WISCONSIN WHERE A FEW
SPRINKLES WERE PROBABLY BEING REPORTED. 00Z GRB SOUNDING VERY DRY...
SO PRECIPITATION SHOULD HAVE A HARD TIME WORKING INTO EAST CENTRAL
WISCONSIN THIS MORNING. HAVE TAPERED PRECIPITATION CHANCES DOWN
ACROSS THE EAST EARLY THIS MORNING...BUT REMAINDER OF THE FORECAST
PACKAGE FOR TODAY REMAINS RELATIVELY UNCHANGED FROM PREVIOUS FORECAST.
NEW DAY1 FROM SPC HAS AREA IN SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THIS AFTERNOON AND TONIGHT. THINK CLOUD COVER AND LACK OF DEEP MOISTURE
SHOULD LIMIT ANY WIDESPREAD SEVERE WEATHER OUTBREAK. IF THERE WOULD
BE ANY SEVERE WEATHER...IT WOULD BE ACROSS CENTRAL WISCONSIN CLOSER
TO THE SURFACE LOW AND ASSOCIATED WARM FRONT. DID RAISE MAXIMUM
TEMPERATURES A DEGREE OR TWO DUE TO WARM START AND HIGH TEMPERATURES
UPSTREAM YESTERDAY UNDER THE TROUGH.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE AREA
TONIGHT. THE SHOWERS AND STORMS SHOULD BECOME SCATTERED OVERNIGHT.
PRECIPITATION WILL LINGER INTO SUNDAY ALTHOUGH A DIMINISHING TREND
SHOULD ESTABLISH ITSELF DURING THE AFTERNOON HOURS AND COOLER AND
DRIER AIR WORKS IN FROM THE NORTHEAST AND UPPER TROUGH SHIFTS EAST
OF THE AREA.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. TIMING OF PCPN IS ONCE
AGAIN THE MAIN CONCERN IN THE LONG TERM.

MEDIUM RANGE MODELS ARE SIMILAR IN SHOWING RIDGES IN THE EASTERN AND
WESTERN CONUS WITH A TROF OVER THE WESTERN GREAT LAKES REGION. 00Z WRF
AND GFS FORECAST SOME PCPN IN THE EAST ON SUNDAY NIGHT WITH A 500 MB
CYCLONE IN THE VICINITY...AND CONTINUE PCPN MONDAY AS THIS FEATURE
STARTS TO FILL. THERE WILL BE A BRIEF DRY PERIOD BEFORE ANOTHER 500 MB
CYCLONE AND A SURFACE COLD FRONT DROP SOUTH INTO WISCONSIN. PCPN SHOULD
GET GOING IN THE AREA TUESDAY AND CONTINUE THROUGH WEDNESDAY BEFORE
SURFACE HIGH PRESSURE BUILDS INTO THE STATE KEEPING THINGS DRY FOR THE
LATTER HALF OF THE WEEK. ONLY MINOR CHANGES TO TEMPERATURES IN THE
DIRECTION OF GFSX MOS AND HPC MANUAL GUIDANCE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 24, 12:15 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SAT JUN 24 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...BUT ISOLATED STORMS WITH HAIL UP TO ONE INCH AND WIND
GUSTS TO 60 MPH ARE POSSIBLE OVER CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY
INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-564-251715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE
STRONGER THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...BUT
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY
INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

AUSTIN
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 24, 1:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
113 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             WAUSAU                  44.96N 89.63W
06/24/2006  M0.25 INCH       MARATHON           WI   TRAINED SPOTTER

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:43 PM CDTSevere Thunderstorm WarningGRBLanglade47 min
Jun 24, 1:46 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto44 min
Jun 24, 2:21 PM CDTSevere Thunderstorm WarningGRBShawano39 min
Jun 24, 2:48 PM CDTSevere Thunderstorm WarningGRBPortage, Wood57 min
Jun 24, 3:12 PM CDTSevere Thunderstorm WarningGRBMarathon48 min
Jun 24, 3:26 PM CDTMarine Weather StatementGRB94 min
Jun 24, 4:03 PM CDTMarine Weather StatementGRB47 min
Jun 24, 5:17 PM CDTTornado WarningGRBCalumet28 min
Jun 24, 6:01 PM CDTMarine Weather StatementGRB89 min
Jun 24, 6:30 PM CDTMarine Weather StatementGRB60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.